MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO 18 PV ES; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO 18 PV ES; PERIPHERAL GUIDE WIRE
Catalog Number PP18R304S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi gladius mongo 18 pv es guide wire was used in the knuckle wire technique during a percutaneous peripheral intervention (ppi) to cross a moderately calcified chronic total occlusion (cto) in the superficial femoral artery (sfa).When the knuckled guide wire was inserted together with an angled 90cm navicross support catheter (terumo) in the vessel, the distal segment of the guide wire was damaged.The guide wire was exchanged for an asahi grand slam guide wire, and directional atherectomy and deployment of a self-expandable stent were performed.When an attempt was made to remove the devices with a spider filter wire (medtronic), the filter wire got tangled with the stent strut, damaging the strut.Then the subject gladius mongo 18 pv es guide wire was again used to deliver an unspecified balloon catheter through a stent strut.During withdrawal of the subject guide wire, the damaged distal segment was got tangled with the damaged stent strut, causing the core wire of the guide wire to be detached for approximately 1cm and left in the patient anatomy.The wire fragment was remove with an unspecified snare by way of an unspecified 6f guiding catheter and an unspecified 6f long sheath.It was informed that there were no adverse patient effects due to the event.The physician commented that he understood how the distal segment of the gladius mongo 18 pv es guide wire was detached and that he was aware that the damaged guide wire should not have been reinserted in the patient anatomy.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported gladius mongo 18pv es was returned for investigation.The returned gladius mongo 18 pv es was found fractured at approximately 31mm distal to the proximal solder (set at 45mm from the tip to fix the outer coil onto the core wire) and bent at approximately 5mm proximal to the fracture end.Microscopic observation of the fracture end found that the outer coil and the inner coil were elongated for approximately 1mm and the polymer jacket was found torn with traces of twisting stress.After the polymer jacked was removed for observation, microscopic observation found that the core wire was fractured almost at the same location with the outer coil.Observation by microscope and scanning electron microscope (sem) found that each fracture end of the inner coil strand and the core wire were twisted.All of the fracture ends had a pattern of dimples on the relatively flat fracture surfaces.These finding indicated that accumulated torsion had contributed to the observed fracture of the outer coil, inner coil, and the core wire.Measurement of the returned guide wire suggested that the core wire was fractured together with the outer coil and inner coil at approximately 14mm from the wire tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsional stress due to guide wire manipulation might have been locally accumulated on the damaged distal segment of the subject gladius mongo 18 pv es guide wire as the device was inserted again through the stent strut and its distal segment was caught by the stent strut.As the tensional stress was applied during removal of the guide wire, the distal segment of the gladius mongo 18 pv es guide wire was fractured and detached.Although it was concluded that this event was not attributed to product quality, it was concluded that possibility of fragment left in situ could not be completely ruled out as the wire fragment was not returned for investigation.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] do not use a damaged guide wire.Using a damaged guide wire may result in blood vessel damage and/or inaccurate torque response.Injury to the patient may result.Observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.Do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart.[malfunction and adverse effects] separation of the guide wire.

Brand Name
GLADIUS MONGO 18 PV ES
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key19474240
Report Number3003775027-2024-00062
Device Sequence Number4035551
Product Code DQX
UDI-Device Identifier04547327143219
UDI-Public(01)04547327143219(17)260731(10)230807A202
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K213868
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberPP18R304S
Device Lot Number230807A202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown